Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 5:24 PM EDT for Berkshire County, Massachusetts. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 19, 2011, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:25 PM EDT | HAIL 1 | Pittsfield, MA | |
| Aug 19, 5:31 PM EDT | HAIL 1 | Pittsfield, MA | |
| Aug 19, 5:36 PM EDT | TSTM WND DMG | Pittsfield, MA | TREE DOWN ON MOBILE HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS51 KALY 192124
SVRALY
MAC003-192230-
/O.NEW.KALY.SV.W.0170.110819T2124Z-110819T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 630 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESHIRE...OR 6 MILES NORTHEAST OF PITTSFIELD...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESHIRE BY 535 PM EDT...
SAVOY BY 605 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
&&
LAT...LON 4255 7297 4249 7297 4239 7300 4237 7302
4238 7306 4237 7307 4237 7340 4241 7339
4258 7332 4265 7294
TIME...MOT...LOC 2124Z 247DEG 11KT 4252 7318
$$
TAW/VTK2 follow-up statements
493
WWUS51 KALY 192150
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT FRI AUG 19 2011
MAC003-192230-
/O.CON.KALY.SV.W.0170.000000T0000Z-110819T2230Z/
BERKSHIRE MA-
550 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL BERKSHIRE COUNTY...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE HAVE BEEN
SEVERAL REPORTS OF QUARTER SIZE HAIL AND A TREE DOWN WITH THIS
STORM. THIS STORM WAS LOCATED NEAR CHESHIRE...OR 10 MILES SOUTH OF
NORTH ADAMS...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE EGYPT BY 555 PM EDT...
SAVOY AND SAVOY CENTER BY 605 PM EDT...
BRIER BY 615 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
&&
LAT...LON 4238 7328 4240 7330 4257 7324 4265 7294
4255 7297 4249 7297 4239 7300 4237 7302
4238 7306 4237 7307
TIME...MOT...LOC 2148Z 247DEG 11KT 4255 7309
$$
TAW/VTK212
WWUS51 KALY 192232
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT FRI AUG 19 2011
MAC003-192241-
/O.EXP.KALY.SV.W.0170.000000T0000Z-110819T2230Z/
BERKSHIRE MA-
632 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKSHIRE COUNTY HAS
EXPIRED...
OTHER THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL BERKSHIRE COUNTY
AT THIS TIME. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4238 7328 4240 7330 4257 7324 4265 7294
4255 7297 4249 7297 4239 7300 4237 7302
4238 7306 4237 7307
TIME...MOT...LOC 2150Z 247DEG 11KT 4255 7308
$$
TAW/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:11 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 19, 5:11 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 511 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT UNTIL 9 PM FOR SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO ORGANIZED SEVERE STORMS ARE NOT LIKELY. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF RADIATION FOG ESPECIALLY IN THE RIVER VALLEYS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER LEVEL LOW WILL REMAIN IN THE VICINITY OF HUDSON BAY CANADA THIS WEEKEND. SHORT WAVE ENERGY WILL MOVE INTO THE LONGWAVE TROUGH DIGGING IT OVER THE GREAT LAKES/OHIO VALLEY REGION AND NORTHEASTERN UNITED STATES. ON SATURDAY WILL HAVE WEAK RIDGING AT THE SURFACE OVER THE REGION. CAN NOT COMPLETELY RULE OUT THE CHANCE FOR A SHOWER OR THUNDERSTORM DURING THE DAY WITH HEATING...OTHERWISE SUMMER TEMPERATURES WITH HIGHS MAINLY IN THE LOWER TO MID 80S. ON SUNDAY...WILL HAVE LARGE SCALE ASCENT ACROSS THE REGION AS THE AMPLIFYING UPPER TROUGH APPROACHES. A STRONG COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY AND SUNDAY. MODEL GUIDANCE INDICATES A WEAK LOW WILL DEVELOP OVER ALONG THE NEW YORK STATE CANADA BORDER WHICH WILL SLOW THE PASSAGE OF THE FRONTAL BOUNDARY. HAVE INCREASE POPS TO LIKELY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. WILL BE HUMID WITH SEASONABLE TEMPERATURES. && .LONG TERM /MONDAY THROUGH FRIDAY/... LONGWAVE TROUGH WILL DOMINATE MUCH OF THE TIME. UPPER TROUGH AXIS WILL SWING THROUGH MONDAY IN THE WAKE OF THE COLD FRONT SO CAN NOT RULE OUT THE CHANCE FOR A SHOWER. WEAK RIDGING BUILDS IN AT THE SURFACE AND ALOFT FOR TUESDAY...DRY WITH SLIGHTLY BELOW NORMAL TEMPERATURES. HOWEVER...THE LONGWAVE TROUGH RETURNS MID WEEK AND ANOTHER COLD FRONT APPROACHES AND CROSS THE REGION BY LATE IN THE WEEK RETURNING THE THREAT FOR STORMS TO THE AREA. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO ORGANIZED SEVERE STORMS ARE NOT LIKELY. CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT. CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP ESPECIALLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY MORNING. OUTLOOK... SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA. MON...VFR. SLIGHT CHC -SHRA/-TSRA. TUE-WED...VFR. NO SIG WX. && .FIRE WEATHER... A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED. && .HYDROLOGY... A SLOW MOVING COMPLEX OF THUNDERSTORMS IS CURRENTLY WORKING ITS WAY ACROSS THE CWA...PRODUCING VERY HEAVY RAINFALL IN MANY LOCATIONS. ADVISORY LEVEL SMALL STREAM AND POOR DRAINAGE RAINFALL IS FAIRLY WIDESPREAD...WITH ISOLATED LOCATIONS EXPERIENCING FLASH FLOODING FROM TRAINING AND BACKBUILDING THUNDERSTORMS. HEAVY RAINFALL THREAT IS EXPECTED TO DIMINISH INTO THE EVENING HOURS. SUNDAY AND SUNDAY EVENING...THE POSSIBILITY EXISTS FOR US TO PICK UP ANOTHER WIDESPREAD INCH TO TWO INCHES OF RAIN...WILL MONITOR FORECAST AMOUNTS AS THE SOIL SHOULD BE FAIRLY WET AREAWIDE AFTER TODAYS ROUND OF CONVECTION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA FIRE WEATHER...IAA HYDROLOGY...WESTERGARD
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 118 PM EDT FRI AUG 19 2011 CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 118 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 118 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND MOVE TO THE EAST AT 10 TO 20 MPH. DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 4:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 429 PM EDT FRI AUG 19 2011 VTZ013-014-192115- BENNINGTON VT-WESTERN WINDHAM VT- 429 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WINDHAM COUNTY IN SOUTHERN VERMONT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHAFTSBURY...OR ABOUT OVER ARLINGTON...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... ARLINGTON BY 435 PM EDT STRATTON AND 7 MILES WEST OF WEST WARDSBORO BY 515 PM EDT LAT...LON 4323 7290 4302 7274 4290 7318 4305 7326 TIME...MOT...LOC 2029Z 243DEG 8KT 4300 7312 TAW/VTK
Special weather statement, Aug 19, 4:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT FRI AUG 19 2011
MAZ001-192115-
NORTHERN BERKSHIRE MA-
441 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL BERKSHIRE COUNTY...OR ABOUT 13
MILES EAST OF PITTSFIELD...AND MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN BERKSHIRE COUNTY AT 500 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4246 7299 4244 7299 4240 7300 4239 7305
4241 7305 4251 7302 4254 7299 4253 7296
TIME...MOT...LOC 2041Z 254DEG 5KT 4247 7301
KGM/HWJIVSpecial weather statement, Aug 19, 4:45 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT FRI AUG 19 2011 NYZ052>054-192115- EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 445 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALBANY AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... MENANDS BY 455 PM EDT LATHAM BY 500 PM EDT WATERVLIET BY 505 PM EDT WYANTSKILL...WYNANTSKILL AND WEST SAND LAKE BY 510 PM EDT TROY...GREEN ISLAND...CENTER BRUNSWICK AND 7 MILES NORTHWEST OF AVERILL PARK BY 515 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK. LAT...LON 4281 7353 4265 7348 4254 7379 4270 7391 TIME...MOT...LOC 2044Z 239DEG 9KT 4267 7374 TAW/VTK
Special weather statement, Aug 19, 4:58 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT FRI AUG 19 2011
NYZ063>066-192130-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
458 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
STAATSBURG...OR ABOUT 7 MILES SOUTH OF KINGSTON...AND MOVING
NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
PORT EWEN AND KINGSTON BY 505 PM EDT
RHINEBECK AND 8 MILES SOUTHEAST OF LAKE KATRINE BY 515 PM EDT
9 MILES NORTHWEST OF STANFORDVILLE BY 520 PM EDT
8 MILES WEST OF PINE PLAINS BY 530 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.
LAT...LON 4158 7396 4158 7405 4160 7407 4161 7412
4159 7412 4158 7412 4159 7419 4160 7425
4163 7427 4200 7401 4197 7357 4157 7389
4157 7397
TIME...MOT...LOC 2058Z 217DEG 18KT 4185 7394
KGM/HWJIVLocal storm report, Aug 19, 5:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 SE NEW PALTZ 41.74N 74.07W
08/19/2011 ULSTER NY 911 CALL CENTER
TREES DOWN ALONG MAIN STREET.
&&
ROKEEFESpecial weather statement, Aug 19, 5:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT FRI AUG 19 2011
MAZ001-025-192145-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
512 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
PITTSFIELD...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
CHESHIRE BY 535 PM EDT
SAVOY BY 545 PM EDT
LAT...LON 4255 7297 4249 7297 4239 7300 4237 7302
4238 7306 4237 7307 4237 7340 4241 7339
4258 7332 4265 7294
TIME...MOT...LOC 2111Z 247DEG 11KT 4250 7322
TAW/VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:17 PM EDT | Special Weather Statement | ALY | Berkshire | 28 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 44 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 19, 4:21 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 19, 4:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Aug 19, 5:12 PM EDT | Special Weather Statement | ALY | Berkshire | 33 min |
| Aug 19, 5:53 PM EDT | Special Weather Statement | ALY | Berkshire | 37 min |
| Aug 19, 6:18 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| Aug 19, 6:41 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.